# SDR CA071002003

- Difficulty date: September 25, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 17,711 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Failed
- Location: Landing Light
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING TAKEOFF, ODOR NOTICED IN COCKPIT. FLIGHT CONTINUED. SMOKE AND SPARKS NOTICED FROM BEHIND AREA WHERE LANDING LIGHT SWITCH IS LOCATED. MASTER TUNRED OFF AND AC RETURNED TO FIELD. DURING THIS TIME, A FIRE HAD STARTED RIGHT BEHIND THE LANDING LIGHT SWITCH AND WAS EXTINGUISHED USING THE ONBOARD FIRE EXTINGUISHER. AC LANDED WITHOUT FURTHER INCIDENT.  UPON INVESTIGATION, FOUND WIRES FROM BEHIND LANDING LIGHT HAD FALLEN OFF DUE TO LANDING LIGHT SWITCH OVER HEATING AND TERMINALS FROM THE SWITCH FALLING OFF. THIS ALLOWED THE SUPPLY WIRE FOR THE LANDING LIGHT SWITCH TO CONTACT GROUND AND START ARCING WHICH STARTED THE FIRE. THE CIRCUIT BREAKER WAS FOUND IN THE CLOSED POSITION INDICATING IT DID NOT OPEN DURING THE ARCING. (TC NR 20071002003)
